It is my first antidepressant. I am 43yo male. I took for 2.5 weeks. 25mg in morning. First week and half was nervous stomach/nausea. The day that stopped my anxiety/depression/negative self talk increased tenfold. Tried to survive for one more week with help of Xanax but couldn't take it. It was the closest thing to hell and agony I have ever experienced! Called pdoc he said to just stop cold. Now I have to start over with something else aaaahhhhh lol! Pdoc characterized my side effects as being those of an adolescent or young adult, however I am 43 and it was a ridiculously small dose. Any toughts? Thank you
I am 52 years old and started Zoloft 6 weeks ago. Pure hell! I was up to 50mg. When I tried to increase to 75mg things just got worse. I have been on several SSRIs and Zoloft was the worst. I felt more anxiety/panic, was much more depressed, bizarre thoughts, suicidal thoughts, tingling throughout my body, couldn't eat, bad insomnia. When I could sleep I would wake up feeling a sense of terror.
Sorry you also had a bad time with it.
I am now back on Celexa. This is my second day off Zoloft and I feel better already.
It isn't unusual for the anxiety to increase when first staring this type med. That being said, if it is unbearable then no need to suffer so. Finding the right medicaiton for anxiety/depression is a trial and error ordeal. What works for one may not another. Be patient, work with the doc, and you'll figure it out. Most of the meds in this category are going to have start up side effects, if you can get past them in the first few weeks, you'll be able to tell if this med is for you.
Well sorry to hear you had such a rough time with the Zoloft. I am 38 and have been on and off Zoloft for years now. Recently I started back up with 25 mg as you did. I had the nausea and nervousness like you did. I did have some insomnia as well. After about 4 weeks and a gradual increase to 50 mg, these side effects had subsided except for the insomnia. I am now up to 75 mg and feeling really good. Taking these meds is no walk in the park for sure. Trial & Error is the name of the game. I have found that I have to adjust my dosage amounts like a roller coaster ride. A lot of increases and decreases as it builds up in my system. Anyway, good luck finding the best med for you !
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi I was just wondering if 50mg of zoloft could help with nausea and no appetite? due to depression?
Posted 2 Oct 2010 • 1 answer
Posted 12 Apr 2012 • 1 answer
Posted 19 Mar 2013 • 2 answers
Posted 17 Jan 2014 • 5 answers
Posted 19 Feb 2016 • 1 answer